Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 58, NWS Melbourne, FL

November 9, 2007Lake County, Florida

NWS Melbourne, FL issued this red flag warning at Nov 9, 2007, 3:34 AM EST for Lake County, Florida. It took effect at Nov 9, 2007, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2007, 3:34 AM EST (08:34 UTC)
In effect from
Nov 9, 2007, 12:00 PM EST
Expired
Nov 9, 2007, 5:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 090834
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
334 AM EST FRI NOV 9 2007

FLZ044-144-092200-
/O.UPG.KMLB.FW.A.0043.071109T1800Z-071109T2200Z/
/O.NEW.KMLB.FW.W.0058.071109T1700Z-071109T2200Z/
NORTHERN LAKE-SOUTHERN LAKE-
334 AM EST FRI NOV 9 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS
AFTERNOON. 

NORTHERLY WINDS AT 5 TO 10 MPH AND LONG DURATIONS OF LOW RELATIVE
HUMIDITY BELOW 35 PERCENT ARE EXPECTED ACROSS LAKE COUNTY THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

15

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 2:50 AM EST, 44 minutes earlier.

Area forecast discussion, Nov 9, 2:50 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
250 AM EST FRI NOV 9 2007

.DISCUSSION...

TODAY/TONIGHT...SFC HIGH PRESSURE OVER THE FL PANHANDLE/NE GULF WILL
KEEP A N/NW FLOW ACROSS E CENTRAL FL. NW MID LVL FLOW WILL ALSO
CONTINUE VERY DRY AIRMASS ABOVE H8 WITH PWATS FROM .5-.75 INCHES.
MOSTLY CLEAR SKIES WITH HIGHS ABOUT 5 DEGS BELOW NORMAL FOR THE
DATE...IN THE LWR 70S FAR NORTH TO UPPER 70S IN MARTIN COUNTY. DRY
AIRMASS AND LIGHT NW FLOW WILL ALLOW LOWS TO BOTTOM OUT IN THE MID
TO UPPER 40S NRN AREAS TO 50/LWR 50S SRN ZONES TONIGHT.

SAT-MON...AFTER A COOL START SAT MORN...TEMPS WILL REBOUND NICELY
INTO THE MID/UPPER 70S ON SAT. WARMING TREND WILL CONTINUE THROUGH
THE LONG VETERANS DAY WEEKEND WITH RIDGE ALOFT BUILDING ALONG THE
EASTERN SEABOARD WHILE ORIENTATION OF SURFACE HIGH BUILDING ALONG
THE EAST COAST WILL ALLOW LEVEL LEVEL WINDS TO GRADUALLY VEER TO
NELY SUNDAY AND ENE BY MONDAY. MODEST INCREASE IN PWATS WITH
DEVELOPING MARINE COMPONENT WILL ALLOW FOR SOME MARINE LAYER
STRATOCU BUT ATMOSPHERE WILL REMAIN TOO SUBSIDENT FOR ANY
MENTIONABLE POPS.

TUE-THURS...LATEST RUNS OF GFS/ECMWF HAVE BACKED OFF ON MID WEEK
FROPA AND ARE INDICATING EC FL WILL REMAIN UNDER INFLUENCE OF RIDGE
ALOFT AND ONSHORE FLOW. TEMPS WILL BE A LITTLE ABOVE SEASONAL NORMS
FOR HIGHS INLAND WITH ONSHORE FLOW MODERATING COASTAL SECTIONS A
BIT. MINS WITHIN A DEGREE OR TWO OF CLIMO NORMS.

&&

.AVIATION...VFR.

&&

.MARINE...WILL EXTEND SCA FOR SEAS IN THE GULF STREAM INTO THE MID
MORNING BASED ON CURRENT WINDS AT BUOY 41009...NNW 17-19 KNOTS WITH
SEAS AROUND 6 FT. WINDS SHOULD DECREASE TO 10-15 KNOTS LATER TONIGHT
WITH TRANSITION TO SCEC IN THE GULF STREAM LIKELY. NORTHERLY WINDS
WILL VEER TO NELY SUNDAY AND BECOME EASTERLY EARLY NEXT WEEK. SEA
HEIGHTS WILL BE HOVERING NEAR OR JUST BELOW CAUTION CRITERIA THROUGH
THE FORECAST PERIOD.

&&

.FIRE WEATHER...WILL UPGRADE FIRE WX WATCH AREA TO RED FLAG WARNING
BASED ON GFS LAMP AND LOCAL 8KM WRF DWPT SFC DWPT GUID WHICH SHOWS
DWPTS DROPPING INTO THE LWR 40S THIS AFTN ACROSS LAKE COUNTY. SHOULD
SEE 3-4 HRS OF RH LESS THAN 35 PCT ACROSS PORTIONS OF LAKE THIS
AFTN. MARGINAL LOW RH CONCERNS NORTHERN INTERIOR ON SAT. WILL
MENTION IN FWF AND LET DAY SHIFT DECIDE IF WATCHES WILL BE NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  48  75  52 /   0   0   0   0
MCO  75  51  76  52 /   0   0   0   0
MLB  76  51  76  56 /   0   0   0   0
VRB  77  53  77  56 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
     NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EST THIS
     MORNING FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER
     INLET OUT 20 NM-WATERS FROM COCOA BEACH TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM FLAGLER BEACH TO COCOA BEACH
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....GLITTO
Hazardous weather outlook, Nov 8, 4:21 AM EST, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
421 AM EST THU NOV 8 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
082000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
421 AM EST THU NOV 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
NORTH WINDS TO 15 TO 20 KNOTS AND SEAS FROM 7 TO 9 FEET ACROSS THE
OFFSHORE WATERS WILL MAKE BOATING CONDITIONS HAZARDOUS FOR SMALL
CRAFT. SMALL CRAFT ADVISORIES CONTINUE IN EFFECT.

...RIP CURRENT IMPACT...
MODERATE NORTHEAST SWELLS WILL CONTRIBUTE A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TODAY. A NORTH TO SOUTH FLOWING LONG SHORE
CURRENT WILL ALSO BE PRESENT. REMEMBER TO ASK A LIFEGUARD ABOUT
OCEAN HAZARDS BEFORE ENTERING THE SURF.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LOW RELATIVE HUMIDITY ACROSS NORTHERN INTERIOR PORTIONS OF EAST
CENTRAL FLORIDA ON FRIDAY AND SATURDAY WILL POSE A FIRE WEATHER
CONCERN. SMALL CRAFT ADVISORIES FOR SEAS WILL REMAIN HOISTED FOR
THE GULF STREAM WATERS INTO FRIDAY. OCEAN SWELLS WILL GRADUALLY
DIMINISH ACROSS THE ATLANTIC WATERS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.